Arizona, 2011High Wind in Arizona, April 26, 2011
April 26, 2011 · NWS FGZ · 1 event in 1 county or zone
A low pressure system slowly moving across the Great Basin produced high winds in east-central Arizona.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system slowly moving across the Great Basin produced high winds in east-central Arizona.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 26, 9:25 AM MST, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 26, 9:25 AM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM MST TUE APR 26 2011
.SYNOPSIS...A COLD FRONT WILL BRING STRONG WESTERLY WINDS TO NORTHERN
ARIZONA...A SLIGHT CHANCE OF SHOWERS TO THE FOUR CORNERS AREA...AND
SLIGHTLY COOLER TEMPERATURES TODAY. WARMER TEMPERATURES AND LESS WIND
ARE EXPECTED FOR THE LATTER HALF OF THE WEEK. BREEZY AND COOLER
CONDITIONS CAN BE EXPECTED FOR THE WEEKEND.
&&
.DISCUSSION...STRONG MID-LEVEL FLOW BEHIND A COLD FRONT WHICH PASSED
THROUGH THE FOUR CORNERS AREA THIS MORNING WILL BRING STRONG WEST TO
NORTHWEST WINDS ACROSS NORTHEAST ARIZONA TODAY...AS WELL AS A FEW
LINGERING SHOWERS NEAR THE NM BORDER IN NORTHEAST AZ. A WIND
ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING IN PORTIONS OF
NORTHEAST AZ. WINDS WILL WEAKEN AND SHIFT TO NORTHEASTERLY OVERNIGHT
WITH ALL SHOWER ACTIVITY ENDING BY LATE AFTERNOON. CURRENT FORECAST
PACKAGE DEPICTS THE SITUATION WELL AND NO UPDATES ARE PLANNED THIS
MORNING.
&&
.PREV DISCUSSION/315 AM MST/...SFC COLD FRONT WAS PUSHING SOUTHWARD
ACROSS THE GREAT BASIN EARLY THIS MORNING WITH SOME SHOWER ACTIVITY
NOTED ALONG THE UT/AZ BORDER.
WINDS HAVE REMAINED BREEZY OVERNIGHT AND SOME LOCATIONS ARE ALREADY
HITTING WIND ADVISORY THRESHOLDS. HAVE EXPANDED THE WIND ADVISORY TO
INCLUDE THE MOGOLLON RIM AND THE NORTHERN ZONES...IN ADDITION TO THE
LITTLE COLORADO RIVER VALLEY ZONES ALREADY IN THE ADVISORY. WINDS
SHOULD PEAK BY LATE MORNING OR EARLY AFTERNOON IN THE WESTERN ZONES
AND BY LATE AFTERNOON IN THE EASTERN ZONES.
LOW POPS REMAIN IN THE FOUR CORNERS AND UT/AZ BORDER REGIONS THIS
MORNING...WITH DIMINISHING CHANCES BY THIS AFTERNOON.
WEDNESDAY THROUGH FRIDAY...MIN TEMPS AT OR BELOW 32 DEGREES ARE FCST
FOR MUCH OF THE AREA ALONG AND NORTH OF THE MOGOLLON RIM WEDNESDAY
MORNING. SIGNIFICANT WARMING IS THEN EXPECTED WEDNESDAY AFTERNOON
THROUGH FRIDAY AS A FLAT RIDGE OF HIGH PRESSURE MOVES ACROSS THE
DESERT SOUTHWEST.
FOR THE WEEKEND...OPERATIONAL MODEL DIFFERENCES CONTINUE. THE ECMWF
STILL SHOWS A MUCH COLDER AND SHARPER TROUGH DROPPING SOUTHWARD INTO
AZ ON SATURDAY COMPARED TO THE GFS WHICH SHOWS A MORE BROAD AND
FASTER TROUGH. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND SLIGHTLY
COOLER TEMPS IN THE FCST FOR THE WEEKEND.
&&
.AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT WILL BRING A SLIGHT
CHANCE FOR SHOWERS TO THE FOUR CORNERS AREA INTO THIS AFTERNOON.
OTHERWISE...VFR CONDITIONS WILL PERSIST. GUSTY WEST WINDS ARE
ANTICIPATED OVER MUCH OF THE AREA...ESPECIALLY FOR EAST-CENTRAL
ARIZONA WHERE WINDS OF 20-25KT GUSTING TO 35-40KTS WILL BE COMMON
THROUGH 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA EARLY TODAY. STRONG
WEST TO NORTHWEST WINDS WILL DEVELOP AND CONTINUE INTO THIS EVENING.
THESE WINDS COUPLED WITH A DRY SURFACE LAYER WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS FOR A LARGE PORTION OF EAST-CENTRAL AND
NORTHEAST AZ FOR MUCH OF THE DAY. BREEZY CONDITIONS UNDER DRY
WESTERLY FLOW WILL PERSIST FOR WEDNESDAY.
THURSDAY THROUGH SATURDAY...CONTINUED WARM AND DRY CONDITIONS WITH
GUSTY SPRINGTIME WINDS ARE LIKELY THROUGH THE PERIOD.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 700 PM MST FOR FIRE WEATHER ZONES
AZZ111>114-116-117-140.
WIND ADVISORY IN EFFECT UNTIL 500 PM MST FOR AZZ009-012-015-016-039.
WIND ADVISORY IN EFFECT FROM 1100 AM TO 700 PM MST FOR
AZZ-010-011-013-014-017-040.
&&
PUBLIC...............DJO/DB
AVIATION/FIRE WX.....KD/MAS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 26, 5:00 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
500 AM MST TUE APR 26 2011
AZZ004>018-037>040-270700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
500 AM MST TUE APR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A COLD FRONT WILL BRING STRONG WINDS TO NORTHERN ARIZONA TODAY. WINDS
WILL INCREASE DURING THE DAY BECOMING WEST TO NORTHWEST AT 20 TO 35
MPH WITH GUSTS OF 40 TO 50 MPH ACROSS APACHE COUNTY...NAVAJO
COUNTY...AND EASTERN COCONINO COUNTY. A WIND ADVISORY IS IN EFFECT
FOR THESE AREAS. SEE PRODUCT PHXNPWFGZ FOR DETAILS.
LOW AFTERNOON RELATIVE HUMIDITIES WILL ACCOMPANY THE FRONT AND
COMBINED WITH THE STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF
NORTHERN ARIZONA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Little Colorado River Valley in Apache County
- When
- April 26, 2:55 PM MST
- Where
- Little Colorado River Valley in Apache County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
The ASOS at St Johns Airport recorded a peak wind gust of 51 Knots (59 MPH).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 26 to 27, 201112 deaths · 52 injured · $28 million · EF5 · 102 events
- Tornadoes and Flash Flooding in Louisiana, April 26 to 27, 20112 deaths · 2 injured · $16 million · EF2 · 63 events
- Tornadoes and Flash Flooding in Tennessee, April 26 to 27, 20111 death · 1 injured · $1.5 million · EF1 · 83 events
- Tornadoes and Hail in Texas, April 26, 20111 death · 2 injured · $1.5 million · EF1 · 72 events
- Avalanche in California, April 26, 20112 deaths · 1 event
- Tornadoes and Flash Flooding in New York, April 26 to 28, 2011$11 million · EF2 · 35 events
- Tornado and Hail in Michigan, April 26, 20119 injured · $24 million · EF0 · 9 events
- Tornadoes and Flash Flood in Louisiana, April 26 to 27, 20111 injured · $1.9 million · EF2 · 18 events
- Tornadoes and Hail in Texas, April 26 to 27, 2011$330,000 · EF2 · 20 events
- Tornadoes and Damaging Winds in Indiana, April 26, 2011$355,000 · EF2 · 5 events
- Damaging Wind in Mississippi, April 26, 20111 death · $5,000 · 56 kt wind · 1 event
- Flash Flooding and Flooding in Vermont, April 26 to 29, 2011$5.9 million · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316087.